MAUDE Adverse Event Report: ETHICON INC. SILK SUTURE 30"(75CM) 2-0 BLK; SUTURE, NONABSORBABLE, SILK

ETHICON INC. SILK SUTURE 30"(75CM) 2-0 BLK; SUTURE, NONABSORBABLE, SILK
Catalog Number C016D
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint#: (b)(4).H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained via: it was reported that "the pop off was not consistent some were 2-0 but some were 3-0." how many devices demonstrated the alleged deficiency? please specify by product code and lot number.Please provide the product code and lot number of the 3-0 product.Please provide the status of the device(s) as it has not been received for analysis.If the device has been shipped, please provide the shipment tracking details.Provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep).The manufacturing records could not be reviewed as the batch/lot number is unknown.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
 
Event or Problem Description
It was reported that a patient underwent a bowel repair procedure on (b)(6) 2025 and suture was used.During the procedure, it was reported by the sales rep that while using the pop off, the pop off was not consistent some were 2-0 but some were 3-0.This caused concern that the bowel repair may not be strong enough.No patient harm was reported.Case was completed successfully.Product was discarded.Sterile samples are available for return.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Corrected information: d 4.Catalog, d 4.Primary udi number, d 9.Device available for evaluation?, g 1.Manufacturing site name, g 1.Manufacturer site country code, h 3.Device evaluated by manufacturer? additional information: d 4.Lot, d 4.Expiration date, d 9.Date device returned to manufacturer, d 9.Is device returned to manufacturer? , g 1.Manufacturer site addr.Street line 1 ,g 1.Manufacturer site city, g 1.Manufacturer site state code, g 1.Manufacturer site postal code, h 4.Device manufacture date, h 6.Component code, h 6.Type of investigation, h 6.Investigation findings, h 6.Investigation conclusions h6 component code: g07002 - no device problem found additional information was requested, and the following was obtained: it was reported that "¿the pop off was not consistent some were 2-0 but some were 3-0." - how many devices demonstrated the alleged deficiency? please specify by product code and lot number.** the surgeon perceived that some of the product in the package (product code: c016d lot number: tabdjs) was actually 3-0 instead of 2-0 as expected.They did not open a package of 3-0 product.H3 investigation summary the product was returned for evaluation.One needle suture combination outside the winging former was returned for analysis.The product code c016d which is a control release and requires eight strands per packet.Upon initial inspection, no issues related to the pull-off needle were observed in the returned sample.The needles were examined, and the swage and attachment area appeared as expected.The functional test was performed using instron equipment and the pull force result was above the minimum requirements.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as no issues related to pull-off needle were noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Device history review a manufacturing record evaluation was performed for the finished device batch tabdjs, c016d-88 and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
SILK SUTURE 30"(75CM) 2-0 BLK
Common Device Name
SUTURE, NONABSORBABLE, SILK
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22175658
Report Number2210968-2025-06555
Device Sequence Number12710049
Product Code GAP
UDI-Device Identifier10705031023475
UDI-Public(01)10705031023475(17)271231(10)TABDJS
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC016D
Device Lot NumberTABDJS
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2025
Supplement Date Received by Manufacturer06/25/2025
Initial Report FDA Received Date06/10/2025
Supplement Report FDA Received Date07/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown